Alert archive / West Virginia / River Flood Warnings in 2018
River Flood Warning 2, NWS Charleston, WV
NWS Charleston, WV issued this river flood warning at Jan 14, 2018, 3:33 PM EST for Meigs County, Ohio; Jackson County, Wood County, West Virginia. It took effect at Jan 14, 2018, 7:00 PM EST. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 14, 2018, 3:33 PM EST (20:33 UTC)
- In effect from
- Jan 14, 2018, 7:00 PM EST
- Expired
- Jan 15, 2018, 7:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Meigs County, OH, Jackson County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 90 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Belleville Lock (BEVW2).
- Action stage
- 33 ft
- Minor stage
- 35 ft
- Moderate stage
- 38 ft
- Major stage
- 45 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 390707081443202, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
525 WGUS41 KRLX 142033 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED River Flood Warning National Weather Service Charleston WV 333 PM EST Sun Jan 14 2018 ...The National Weather Service in Charleston WV has issued a flood warning for the following rivers... Ohio River... Affecting the following counties in Ohio...Meigs and in West Virginia... Jackson...Wood. The Ohio River at Belleville Lock will creep to or just above minor flood stage this afternoon and evening. This will primarily affect local roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && OHC105-WVC035-107-150833- /O.NEW.KRLX.FL.W.0002.180115T0000Z-180115T1200Z/ /BEVW2.1.ER.180115T0000Z.180115T0000Z.180115T0600Z.NO/ 333 PM EST Sun Jan 14 2018 the National Weather Service in Charleston WV has issued a * Flood Warning for the Ohio River At Belleville Lock. * from this evening to Monday morning...or until the warning is cancelled. * At 3:00 PM Sunday the stage was 34.8 feet. * Minor Flooding is forecast. * Flood stage is 35.0 feet. * Forecast...the river is expected to rise to near flood stage this evening. * At stages near 35.0 feet...Ohio State Route 124 is flooded north of Stiversville Road, at Rock Run, at Wells Run to Smith Ridge to Dewitts Run, at Forked Run, at Curtis Hollow Road and between Long Bottom and Shade River. Ohio State Route 124 near the Washington and Meigs county line. * A crest near 35.0 feet compares to a previous crest of 34.4 feet on March 16 2015. && LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191 $$
1 follow-up statement
980 WGUS81 KRLX 150157 FLSRLX River Flood Statement National Weather Service Charleston WV 857 PM EST Sun Jan 14 2018 ...The flood warning is cancelled for the following rivers...Ohio River. At Belleville Lock... Affecting the following counties in Ohio...Meigs and in West Virginia... Jackson...Wood. The Ohio River has crested at Belleville Lock and will continue to recede. Therefore, the fllod warning has been cancelled. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. This is the last issuance. && OHC105-WVC035-107-150227- /O.CAN.KRLX.FL.W.0002.000000T0000Z-180115T1200Z/ /BEVW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 857 PM EST Sun Jan 14 2018 The Flood Warning is cancelled for the Ohio River At Belleville Lock. * AT 8:00 PM Sunday the stage was 34.5 feet. * Flood stage is 35.0 feet. * Forecast...The River crested below flood stage at 34.8 feet. The river will continue to fall to 27.0 feet by Tuesday morning. * A crest near feet compares to a previous crest of 34.4 feet on March 16 2015. && LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Jan 14, 2:43 PM EST, 50 minutes earlier.
Area forecast discussion, Jan 14, 2:43 PM EST, 50 minutes before
Area Forecast Discussion National Weather Service Charleston WV 243 PM EST Sun Jan 14 2018 .SYNOPSIS... High pressure exits tonight. Low pressure drags a cold front across Monday night, followed by arctic air for mid week. Moderating temperatures for the end of the week. && .NEAR TERM /THROUGH MONDAY/... As of 100 PM Sunday... High pressure retreats into New England tonight, giving way to developing sw flow aloft ahead of the next system. Expect temps to fall quickly this evening, especially over the deeper snowpack across southeast Ohio. Meanwhile, mid deck will be rapidly approaching from the west and southwest, ahead of an amplifying upper level system. This will probably allow temps to level off, especially combined with the increase in low level moisture ahead of developing warm front late. Weak isentropic lift should allow an area of light snow to break out across the Ohio Valley during the predawn hours and clip portions of southeast Ohio. Given how dry the low level airmass, much of this may fall as virga, though do expect some flurries/light snow for a time early Monday morning, perhaps as far south as the Kentucky counties. The warm front quickly shifts into western Pennsylvania, allowing for a brief lull. The upper level system and associated frontal boundary will gradually pivot southeast Ohio heading into the afternoon, allowing light snow to overspread that area. Used a blend of NAM/GFS for qpf which yields 1 to 2 inches by 00Z across Perry County with a few tenths across the remainder Ohio counties. Elsewhere, expect a decent rebound in temps during the afternoon, with upper 30s to perhaps lower 40s across the Coal Fields and up along the I79 corridor. Perry County may eventually need an advisory, but given how marginal the amounts are and the fact most of the accumulation would be Monday afternoon, elected to punt for this package. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... As of 235 PM Sunday... A cold front will push through the region Monday night and stall just east of the area. This will leave moisture over the region as a weak wave moves up the front. This will provide periods of snow Monday night through Tuesday night with several inches possible. Think that some winter weather advisories will be needed, but concerned with how much the models moved the main axis from Saturday's runs. Therefore will hold off for now. Some upslope snow may linger into Wednesday behind the system, but will battle the drier arctic air. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... As of 455 PM Saturday... A high pressure system will build in Wednesday night and Thursday. As this high shifts eastward later in the week, expect moderating temperatures. A system will approach the area toward the end of the weekend, with some rain showers possible in advance of this system. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... As of 115 PAM Sunday... 18Z Sunday through 18Z Monday... The pesky stratocu is finally dissipating across KCRW, allowing for areawide VFR conditions amid light flow. VFR conditions continue tonight for all terminals amid intervals of mid deck that will eventually lower into 4 to 6 thousand foot cigs. A brief period of MVFR/IFR conditions may develop during the predawn across southeast Ohio in light snow from an advancing warm front. A cold front will slowly approach southeast Ohio during the day Monday, with developing MVFR/IFR conditions in light snow. VFR conditions will hold for the terminals thru 18Z. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: None. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EST 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00 CRW CONSISTENCY M H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY H H H H H H H H H H H M PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY H H H H H H H H H H H M AFTER 18Z MONDAY... IFR possible in snow Monday night into Wednesday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RPY/30 NEAR TERM...30 SHORT TERM...RPY LONG TERM...RPY AVIATION...30
Hazardous weather outlook, Jan 14, 9:32 AM EST, 6 hours 1 minute before
Hazardous Weather Outlook National Weather Service Charleston WV 932 AM EST Sun Jan 14 2018 KYZ101>103-OHZ066-067-075-076-083>087-WVZ007>011-016>020-027>032-039- 040-515>526-151445- Greenup-Carter-Boyd-Perry-Morgan-Athens-Washington-Jackson OH-Vinton- Meigs-Gallia-Lawrence OH-Mason-Jackson WV-Wood-Pleasants-Tyler-Roane- Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison- Taylor-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 932 AM EST Sun Jan 14 2018 This Hazardous Weather Outlook is for portions of northeast Kentucky, southeast Ohio, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Light snow is likely Monday night and Tuesday. Only an inch or two snow accumulation is expected, but if confidence increases in higher amounts or slick driving conditions, then winter weather advisories may be needed. Wind chill advisories may be needed may be needed Tuesday night into Wednesday morning, and again Wednesday night into Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ105-VAZ003-004-WVZ005-006-013>015-024>026-033-034-151445- Lawrence KY-Dickenson-Buchanan-Wayne-Cabell-Lincoln-Putnam-Kanawha- Mingo-Logan-Boone-McDowell-Wyoming- 932 AM EST Sun Jan 14 2018 This Hazardous Weather Outlook is for portions of northeast Kentucky, southwest Virginia, and portions of southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Light snow is likely Monday night and Tuesday. Only an inch or two snow accumulation is expected, but if confidence increases in higher amounts or slick driving conditions, then winter weather advisories may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:19 PM EST | Areal Flood Warning | RLX | Morgan | 24 hr |
Nearby
River Flood Warnings in West Virginia, 2018River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.